MAUDE Adverse Event Report: DEPUY MITEK LLC US BARREL BURR 4.0MM 5PK;  ARTHROSCOPIC SHAVER SYSTEM BLADE, SINGLE-USE

DEPUY MITEK LLC US BARREL BURR 4.0MM 5PK;  ARTHROSCOPIC SHAVER SYSTEM BLADE, SINGLE-USE
Catalog Number 283469
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).
 
Event or Problem Description
It was reported by the sales rep via email that during a subacromial decompression procedure the 4mm barrel burr plus seized up.After removed from the shoulder the inner blade was stuck in the outer blade.The device was only in use for approximately 15 seconds before the issue occurred.Swapped burr to resolve issue.There was no patient harm but there was only 30 seconds surgical delay to replace the burr with a new one.The device will be returning for evaluation.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: investigation summary: the complaint device was received and evaluated.A visual inspection was performed to determine if the device had any gross visual defects that may contribute to the reported failure.No gross visual defects were observed on the device.With the information provided and no anomalies observed on the device, we cannot determine a definitive root cause as to why the reported failure was experienced.Furthermore, a manufacturing record evaluation was performed for the finished device lot number (m1812031), and no non-conformances were identified.At this point in time, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Device history: a manufacturing record evaluation was performed for the finished device m1812031 number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
BARREL BURR 4.0MM 5PK
Common Device Name
 ARTHROSCOPIC SHAVER SYSTEM BLADE, SINGLE-USE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key9168807
Report Number1221934-2019-58859
Device Sequence Number2019682
Product Code HRX
UDI-Device Identifier10886705022045
UDI-Public10886705022045
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K041824
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Catalogue Number283469
Device Lot NumberM1812031
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/02/2019
Initial Date Received by Manufacturer 09/11/2019
Supplement Date Received by Manufacturer11/04/2019
Initial Report FDA Received Date10/08/2019
Supplement Report FDA Received Date11/06/2019
Patient Sequence Number1